Get access

Can Oral Contraceptives Cause Vestibulodynia?

Authors


Andrew Goldstein, MD, Center For Vulvovaginal Disorders, 3 Washinton Circle N.W., Suite 205, Baltimore, Washington, DC 20037, USA. Tel: 202-887-0568; Fax: 410-757-8741; E-mail: obstetrics@yahoo.com

ABSTRACT

Aim.  To describe the clinical course of a young woman who developed vestibulodynia with introital dyspareunia while on oral contraceptive (OCs) and to provide a possible explanation for the etiology of her symptoms as well as her recovery after treatment.

Methods.  A single case is presented including subjective reporting, laboratory evaluation, and quantitative sensory testing.

Results.  After topical hormonal therapy, the patient reported resolution of her dyspareunia and and her laboratory values normalized. Goldstein A, Burrows L, and Goldstein I. Can oral contraceptives cause vestibulodynia? J Sex Med 2010;7:1585–1587.

Ancillary